Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 20, 2023, 11:37 AM CDT for 16 counties in Oklahoma. It took effect at Mar 20, 2023, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2023, 11:37 AM CDT (16:37 UTC)
- In effect from
- Mar 20, 2023, 12:00 PM CDT
- Expired
- Mar 20, 2023, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060 WWUS74 KOUN 201637 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1137 AM CDT Mon Mar 20 2023 OKZ005>008-010>013-015>019-024-210000- /O.NEW.KOUN.WI.Y.0007.230320T1700Z-230321T0000Z/ Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-Dewey- Custer-Blaine-Kingfisher-Logan-Canadian- Including the cities of Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Woodward, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, and Mustang 1137 AM CDT Mon Mar 20 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, northern, western Oklahoma. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dirt, primarily near plowed fields, may cause reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
401 WWUS74 KOUN 201825 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 125 PM CDT Mon Mar 20 2023 OKZ020-025-210100- /O.EXB.KOUN.WI.Y.0007.000000T0000Z-230321T0100Z/ Payne-Oklahoma- Including the cities of Stillwater and Oklahoma City 125 PM CDT Mon Mar 20 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Payne and Oklahoma Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ005>008-010>013-015>019-024-210100- /O.EXT.KOUN.WI.Y.0007.000000T0000Z-230321T0100Z/ Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-Dewey- Custer-Blaine-Kingfisher-Logan-Canadian- Including the cities of Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Woodward, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Yukon, Concho, El Reno, and Mustang 125 PM CDT Mon Mar 20 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, northern, western Oklahoma. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 20, 6:03 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 20, 6:03 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 603 AM CDT Mon Mar 20 2023 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 236 AM CDT Mon Mar 20 2023 The main story in the short term is the increase in south winds today. Surface cyclogenesis will occur over southeastern Colorado increasing the MSLP gradient with the quasi-stationary surface high pressure over Mississippi. Nevertheless, the gradient and forecast winds above the surface would appear to keep surface winds just below advisory criteria today. The main implication will be for fire weather in northwestern Oklahoma where fuels are now fairly dry. && .LONG TERM... (Tuesday through Sunday) Issued at 236 AM CDT Mon Mar 20 2023 The weather story Tuesday through Friday will potential impacts of the long-forecast upper trough approaching from the west. Increasing mid-level west then southwest winds will allow a dry line to mix eastward into at least northwestern Oklahoma Tuesday and Wednesday. A deepening cyclone over eastern Colorado Wednesday will increase south/southwest surface winds Wednesday which will increase fire weather potential. The other impact will be the probability of severe weather Thursday. Lower layer moisture will be arriving from the south, especially from Tuesday. The trough is likely to be in eastern New Mexico Thursday afternoon with a dry line advancing across western Oklahoma. Showers and thunderstorms, some severe, remain probable over the southeastern two-thirds of so of Oklahoma and adjacent parts of northern Texas. The rain will probably end over southeastern Oklahoma Friday morning. A weak cold front will follow, but returning temperatures only to normal from the very warm conditions of mid-week. The is currently a chance for showers in part of northern Oklahoma next Sunday with the arrival of a cold front. && .AVIATION... (12Z TAFS) Issued at 558 AM CDT Mon Mar 20 2023 Low level wind shear will continue across Oklahoma and western north Texas until sunrise Monday morning and the low level jet diminishes. VFR ceilings and visibilities will continue through Monday night and into early Tuesday morning until low level moisture advection into the region results in MVFR ceilings across most of Oklahoma and northern Texas. Winds will remain southerly and gusty through Tuesday morning, while a lifting warm front will result in scattered showers early Tuesday morning, mainly across northern and portions of central Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 45 70 58 / 0 40 10 0 Hobart OK 59 46 75 54 / 10 20 0 0 Wichita Falls TX 60 48 76 59 / 10 20 0 0 Gage OK 60 43 75 50 / 0 10 0 0 Ponca City OK 60 43 68 55 / 10 60 20 10 Durant OK 58 45 65 60 / 10 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....09 AVIATION...50
Hazardous weather outlook, Mar 20, 4:30 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 430 AM CDT Mon Mar 20 2023 OKZ004>048-050>052-TXZ083>090-202100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 430 AM CDT Mon Mar 20 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Elevated to near critical fire weather conditions are expected most days this week across parts of of northern and western Oklahoma. By the end of the week, northern Texas may have elevated to near critical fire weather conditions also. .Thunderstorms... Strong to severe thunderstorms are possible Thursday into early Friday. Heavy rainfall and localized flooding are also possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.